Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


AIDS with CD4 of 7
Mar 22, 2013

Hi i was diagnosed with AIDS and Kaposis Sarcoma in August 2012 with a CD4 of 7. Since then my CD4 has gone up to 58 in February this year with HAART treatment (Isentress/Truvada) for 6 months.

My KS was also controlled through chemotheraphy though it has not totally disappeared.

Interestingly I feel generally well except for occasional mild fever once in 3 months due to the inflammation. I wasnt hospitalised except once before the diagnosis of AIDS as my fever was high at almost 40 degree celsius.

I wanna ask you what are the chances I can survive long with such a condition (AIDS) with regular HIV HAART medication. My CD4 count doesnt seem to be moving much (7 to 58 in 6 months) except my viral load which is now undetectable after 6 months.

Response from Dr. Henry

Long term prognosis is variable in situations like yours. Some patients respond well to antiretroviral therapy and KS targeted treatment and can do well-survive-long term (> decades). I have cared for some patients who had diffuse KS in the mid 1990's and continue to do well as of 2013. Other patients don't do well with diffuse KS. Sounds like you are off to a decent startwith the response to treatment you describe. Nuanced details about your clinical situation are important to be able to give a more informed opinion about your prognosis-your HIV provider is the best person to have that discussion with. KH



Previous
Always tired and look sick
Next
Abnormal sweating since 3 years

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement